Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Lakers247

Acne Scars Not Going Away Scarring Getting Worse!

I went to a dermatologist for my scarring/red marks he said that I would need an expensive dermabrasion to cut the layer of my skin, he also said there is a chance I may have it get even worse, FUCK THAT.

My derm didn't really seem like the best (I only had one blood test when I was on accutane when I should have had multiple through the course of 6 months). There is no other ones near me so finding another one isn't an option.

My question, is there anything I can do to get rid of the scarring? I had a lot of acne as a teen, and had very thin skin, I don't even think most of it is from acne, I think just everyday stuff that touches my skin and slightly scratches is like pillows! My scars are getting worse and I don't have acne anymore, my face is getting scratched

I even did a test, I purposly scratched myself with my fingernail on the side of my nose, no pain and it didn't bleed or anything but it left a slight line, and 1 year later it's still there...

Here are pictures of my face, I have to tell you it's only my right side! My left side is perfectly fine.

Another warning, very high-res pictures, on camera the scarring looks better than in person.

Front: http://i.imgur.com/KtVcAd3.jpg

Side: http://i.imgur.com/Z7vmSwz.jpg

Top: http://i.imgur.com/Gsy8UVg.jpg

EDIT: I'm currently using Retin-A Micro 0.1% every night and leaving it on my face till the next night (24hrs) Not using any moisturizer, I do get dry skin, but it doesn't really bother me much. I have tried Clean-AC but it made me breakout somedays.

Share this post


Link to post
Share on other sites

what dosage accutane were you on when you took it? Also, when you say that a pillow is causing your scarring, is your skin red/irritated/inflamed when you wake up in the morning?

Maybe accutane thinned your skin? Did you notice any scarring prior to accutane?

Share this post


Link to post
Share on other sites

what dosage accutane were you on when you took it? Also, when you say that a pillow is causing your scarring, is your skin red/irritated/inflamed when you wake up in the morning?

Maybe accutane thinned your skin? Did you notice any scarring prior to accutane?

I've been off Accutane for a year, and I don't remember the dosage, maybe 500mg?

And scarring as been getting much worse since getting off, so I think it may have, and I don't know what I can do to prevent scarring. My face is red inflammed sometimes when I wake.

Share this post


Link to post
Share on other sites

that's not scarring, that's hyperpigmentation, use a moisturizer with some green in it like eucerin redness relief to help heal the area as well as let the green counteract the red and makes it look normal.

Share this post


Link to post
Share on other sites

There is some hyperpigmentation but there is also a lot of scarring, the flash on the camera makes it easy to see the red marks.

Edited by Lakers247

Share this post


Link to post
Share on other sites

I've been through the same thing. 90% of my scarring occurred after finishing Accutane and it got worse every passing month. I now take an anti-histamine each day as recommended by lamaar on this board who suffered the same thing. The anti-histamines certainly seem to have stabilized things for me and my scars have stopped getting worse. My derm told me that scarring is fairly common after Accutane as it impairs healing and so it's not unusual for this to happen.

Do you think the Retin A is a good idea? I always thought Retin A was quite harsh on skin. It might be better to be as gentle as possible with your skin for now until you can get your scarring under control.

Edited by justmeuk

Share this post


Link to post
Share on other sites

Any derm that didn't have you doing monthly blood tests for Accutane should be avoided.

As for why scarring is looking worse over time. I'm not sure but I had noticed the same thing in the past. I'm no doctor but one thing I thought of is though maybe the acne lesion had subsided above the skin, it took longer time for the cyst to subside under the skin. Thus while you thought the cyst was gone and no scar was left behind, when the acne fully healed, the scar began to show.

Share this post


Link to post
Share on other sites

My husband was on roaccutane as a teenager and has a patch by his nose which looks a lot like the patch in your photo-it can flare up and get worse at times. He went to the docs and they've given him a medicated cream which he puts on everyday & it really helps...unfortunately he's lost the cream & I can't remember what it's called. He now uses cetraben (a prescribed moisturiser) on it which really helps too.

Share this post


Link to post
Share on other sites

Have you tried Egyptian Magic Cream on the scar ?

It's an all natural oil/balm type thing which I know might sound really off-putting to put on acne prone skin. But I've been using it for almost a month now and have no breakouts + I really think it has helped with some scarring on the side of my face and chin. Even my family commented on how much better they're looking and they don't normally comment on anything.

It's quite expensive but the tub it comes in is a good size, and I think you can buy just sample sachets to try it out first.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×